question-icon

Feeling lightheaded. Normal EKG. Withdrawal symptom of Methamphetamine?

default
Posted on Mon, 18 Jun 2012
Question: Hello,

I've used meth off and on for about a year by smoking it. I've noticed since I've stopped using it, I'm getting lightheaded 3-5 times a day and it will last about 30 seconds to 2-3 minutes. It's scary and sometimes I wonder if I'm going to die, pass out or both. I don't feel; it when I run but feel it a lot when I stop running. My blood pressure is 130 over 86 and pulse is usually around 74-78. I've been to the doctor and recently had an EKG and everything looked good. I'm trying to better understand if this is from meth or could it be something serious like Pulmonary Hypertension or Arrhythmia. I'm waiting for my blood work to come back but wanted to get a 2nd opinion.
doctor
Answered by Dr. Radhika (34 minutes later)
Hi,
Thanks for the query.

You have provided me with good information.

You have been using Methamphetamine for about an year now and since you have stopped using it you are experiencing giddiness.

It is good to know that you stopped using Methamphetamine and your EKG reports are fine, your blood pressure and pulse are also normal.It most probably seems to be due to the withdrawal effects of Methamphetamine and less likely to be due to Pulmonary Hypertension or Arrhythmia.It is better to wait for the reports .

People withdrawing from methamphetamine will experience Physical symptoms, such as extreme tiredness,giddiness, disturbed sleep, dry mouth, headaches, and hallucinations which may last for about five days. The emotional withdrawal symptoms can last for weeks or months. These include depression, anxiety, paranoia, loss of motivation, low energy, and extreme cravings.

The severity of withdrawal depends on how long and how much you have used.

You can do certain things to deal with withdrawal symptoms:

1.Be patient—it will to take time (weeks or months) for your body to adjust to change.
2.Avoid sugar, alcohol, and stimulants such as caffeine before bedtime
3.Drink lots of liquids, eat well, and exercise.
4.Visit a doctor or go to the hospital if you start having hallucinations or troubling thoughts, or if get heart palpitations .
5.Talk to someone supportive, such as a friend who’s already cut down or quit.
6.Join a support group or find a counsellor who has experience in the field
&.Exercise and try yoga, relaxation breathing, meditation and alternative therapies, such as acupuncture, healing touch and massage.

Sometimes Giddiness can be caused due to other factors like Iron deficiency or Diabetes .
You can do certain blood tests like Fasting blood sugar,Serum Ferritin and Folate,Vit B12 .

I hope, I have answered your query. Please accept my answer if you have no further queries.

Wishing you good health.



Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Radhika

General & Family Physician

Practicing since :2005

Answered : 436 Questions

premium_optimized

The User accepted the expert's answer

Share on
Feeling lightheaded. Normal EKG. Withdrawal symptom of Methamphetamine?

Hi,
Thanks for the query.

You have provided me with good information.

You have been using Methamphetamine for about an year now and since you have stopped using it you are experiencing giddiness.

It is good to know that you stopped using Methamphetamine and your EKG reports are fine, your blood pressure and pulse are also normal.It most probably seems to be due to the withdrawal effects of Methamphetamine and less likely to be due to Pulmonary Hypertension or Arrhythmia.It is better to wait for the reports .

People withdrawing from methamphetamine will experience Physical symptoms, such as extreme tiredness,giddiness, disturbed sleep, dry mouth, headaches, and hallucinations which may last for about five days. The emotional withdrawal symptoms can last for weeks or months. These include depression, anxiety, paranoia, loss of motivation, low energy, and extreme cravings.

The severity of withdrawal depends on how long and how much you have used.

You can do certain things to deal with withdrawal symptoms:

1.Be patient—it will to take time (weeks or months) for your body to adjust to change.
2.Avoid sugar, alcohol, and stimulants such as caffeine before bedtime
3.Drink lots of liquids, eat well, and exercise.
4.Visit a doctor or go to the hospital if you start having hallucinations or troubling thoughts, or if get heart palpitations .
5.Talk to someone supportive, such as a friend who’s already cut down or quit.
6.Join a support group or find a counsellor who has experience in the field
&.Exercise and try yoga, relaxation breathing, meditation and alternative therapies, such as acupuncture, healing touch and massage.

Sometimes Giddiness can be caused due to other factors like Iron deficiency or Diabetes .
You can do certain blood tests like Fasting blood sugar,Serum Ferritin and Folate,Vit B12 .

I hope, I have answered your query. Please accept my answer if you have no further queries.

Wishing you good health.